Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Lubbock, TX

April 22, 2025Hockley County, Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 22, 2025, 6:38 PM CDT for Hockley County, Lamb County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2025, 6:38 PM CDT (23:38 UTC)
Expired
Apr 22, 2025, 7:01 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hockley County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 6:46 PM CDTHAIL 14 N Whitharral, TXPublic report via Facebook. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 3:13 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WUUS54 KLUB 222338
SVRLUB
TXC219-279-230030-
/O.NEW.KLUB.SV.W.0013.250422T2338Z-250423T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
638 PM CDT Tue Apr 22 2025

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hockley County in northwestern Texas...
  Southeastern Lamb County in northwestern Texas...

* Until 730 PM CDT.

* At 638 PM CDT, a severe thunderstorm was located 4 miles northwest
  of Whitharral, or 10 miles south of Littlefield, moving northeast
  at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spade, Littlefield, Whitharral, and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 10230 3373 10250 3402 10241 3392 10209
TIME...MOT...LOC 2338Z 203DEG 9KT 3377 10238 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWA
2 follow-up statements
931 
WWUS54 KLUB 222351
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
651 PM CDT Tue Apr 22 2025

TXC219-279-230030-
/O.CON.KLUB.SV.W.0013.000000T0000Z-250423T0030Z/
Hockley TX-Lamb TX-
651 PM CDT Tue Apr 22 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL HOCKLEY AND SOUTHEASTERN LAMB COUNTIES...

At 651 PM CDT, a severe thunderstorm was located 6 miles north of
Whitharral, or 6 miles south of Littlefield, moving northeast at 10
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Spade, Littlefield, Whitharral, and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3370 10227 3380 10248 3402 10241 3392 10209
TIME...MOT...LOC 2351Z 205DEG 11KT 3383 10234 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWA
194 
WWUS54 KLUB 230001
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
701 PM CDT Tue Apr 22 2025

TXC219-279-230011-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-250423T0030Z/
Hockley TX-Lamb TX-
701 PM CDT Tue Apr 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOCKLEY AND
SOUTHEASTERN LAMB COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lamb County.

&&

LAT...LON 3370 10227 3380 10248 3402 10241 3392 10209
TIME...MOT...LOC 2357Z 203DEG 9KT 3385 10233 

$$

CWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:29 PM CDT, 9 minutes earlier. Its key messages:

  • Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe.
  • Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain.
Area forecast discussion, Apr 22, 6:29 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
629 PM CDT Tue Apr 22 2025

...New AVIATION...

.KEY MESSAGES...

 - Scattered thunderstorms are expected across much of the
   forecast area this afternoon through late this evening, with
   some storms likely becoming severe.

 - Unsettled pattern continues through Monday with daily chances
   for thunderstorms (some severe) with beneficial rain.

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 146 PM CDT Tue Apr 22 2025

The first focus this afternoon is convective initiation mid to late
afternoon. Surface dew points across most of the forecast area have
risen into the 50s with a somewhat diffuse dryline having set up
near the New Mexico state line. Mixing to the west of the dryline
has dried the boundary layer there with dew points in the 30s and
40s. A low level instability axis extends from just east of the
dryline, up the Highway 385 corridor to south of Dimmitt where it
bends northeastward into the Panhandle, although the best
instability (MLCAPE values likely near 1000-1500 J/kg) are located
near the southern end of that zone. Some terrain-induced cumulus had
begun to form toward the mouth of Palo Duro Canyon. Some hi-res
models show this area westward toward the surface trough closer to I-
27 as a potential initiation spot, but another perhaps more
significant area would be areas west of Lubbock along the dryline.
After initiation there is no significant change in thinking with
cold pools from the initial discrete cells likely helping form a
more mature MCS that then rolls eastward across the forecast area
this evening. Precip chances for tonight have been tailored to that
expectation.

The focus then shifts to tomorrow afternoon's thunderstorm
potential. Low level moisture should increase some over today's
values, but some warming aloft suggests CAPE near that of today.
Timing and location of initiation, however, is more muddled with
potential for lingering surface boundary(-ies) and lingering stratus
into afternoon hours possibly resulting in some areas of
differential heating. Similar to today, the cap will be weak to
nearly-nonexistent, and reaching convective temperatures should
result in some convective initiation, especially near any thermal
boundaries/gradients to add that little bit of push to get to the
LFC. Given the uncertainties will keep PoPs capped at about 40
percent in the pre-00Z time frame.

The remaining grid elements look fine from what was initiated by the
NBM with only some minor massaging at this time.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 138 PM CDT Tue Apr 22 2025

Although unusual for April standards, we won't argue with the
extended pattern depicting a protracted period of unsettled
southwest flow with an open gulf through early next week. With
rather meager SW flow in the lower levels, the dryline shouldn't
stray too far from eastern NM until a pair of sharper upper troughs
kick across the southern Rockies by Mon and Tue and shove it closer
or even beyond I-27. Unfortunately, the finer details responsible
for precip chances remain a bit murky for Thu and Fri despite a
broad moist sector with PWATs of 120 to 150 percent of normal.
This lack of focused forcing along with subtle mid-level warming
casts doubt on rather generous PoPs Thu and Fri, but considering
the potential for lingering outflow boundaries and favorably moist
upslope flow these days we'll roll with generic PoPs for most
areas although not to the full extent of the bullish NBM.
Prospects for severe storms and even some heavy rainfall are valid
each day with the latter threat looking more credible by Friday
night into early Saturday provided a cold front washes out in/near
our CWA and receives added lift from the nocturnal LLJ. Suspect
the NAM and to a lesser degree the GFS are more accurate with the
earlier Friday FROPA timing, so blended in cooler temps on ENE
winds for much of the day with mostly cloudy skies and broad PoPs
by Friday night and Saturday.

Sunday shows stronger SW flow overspreading the area in response to
an upper low curling ENE and out of the Great Basin. This will
undoubtedly usher in bigger capping woes for storm chances, but feel
20 PoPs along/east of the dryline are worthwhile. This theme may not
change much for Monday as the dryline holds over the Caprock ahead
of a digging trough over the Desert Southwest that could spell
better PoPs after Monday as it kicks out across the southern plains.

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Tue Apr 22 2025

Scattered thunderstorms west of KLBB and KPVW remain too limited
in area to keep a prevailing group at this time. A thunderstorm
complex northwest of KCDS has a good chance of reaching that
terminal and will keep a prevailing group there. Other issue this
TAF cycle is potential for stratus in the morning from sunrise to
noon mainly at KLBB and KPVW and have inserted a mention there.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....93
AVIATION...07
Hazardous weather outlook, Apr 22, 3:15 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
315 PM CDT Tue Apr 22 2025

TXZ021>044-232015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
315 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect through 11 PM CDT this
evening for the South Plains, Rolling Plains, and the far southern
Texas Panhandle.

Scattered thunderstorms will develop near the U.S. Highway 385
corridor after 4 PM this afternoon. These storms will then expand in
coverage as they move to the east through the evening hours. Some
severe storms are likely and will be capable of producing large hail
up to golf ball size and damaging wind gusts up to 70 mph. Locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 22, 5:29 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
529 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             8 N Littlefield         34.04N 102.33W
04/22/2025  M1.00 Inch       Lamb               TX   Trained Spotter

            Hockley County spotter.

&&
Local storm report, Apr 22, 6:04 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
604 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     Hail             12 WNW Lakeview         34.74N 100.89W
04/22/2025  M2.00 Inch       Hall               TX   Storm Chaser

            Estimated from chaser video at Brice.

&&
Local storm report, Apr 22, 6:10 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
610 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Tstm Wnd Gst     10 W Lakeview           34.67N 100.87W
04/22/2025  M63 MPH          Hall               TX   Mesonet

            West Texas Mesonet report (Lesley).

&&
Local storm report, Apr 22, 6:18 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
618 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             6 N Littlefield         34.01N 102.33W
04/22/2025  M1.00 Inch       Lamb               TX   Trained Spotter

            Hockley county storm team.

&&
Local storm report, Apr 22, 6:24 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
624 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             6 NNE Littlefield       34.01N 102.33W
04/22/2025  M1.00 Inch       Lamb               TX   Trained Spotter

            Corrects previous hail report from 6 N
            Littlefield. Reported location was US385 and
            FM37 (Cofferville) Hockley county storm
            team.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:59 PM CDTSevere Thunderstorm WarningLUBLamb61 min
Apr 22, 5:11 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher64 min
Apr 22, 5:13 PM CDTSevere Thunderstorm WarningLUBSwisher27 min
Apr 22, 5:19 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Hall56 min
Apr 22, 5:55 PM CDTFlash Flood WarningLUBBriscoe, Hall3 hr
Apr 22, 6:04 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHall56 min
Apr 22, 6:13 PM CDTSevere Thunderstorm WarningLUBHale, Lamb32 min
Apr 22, 6:45 PM CDTSevere Thunderstorm WarningLUBHale, Lamb45 min
Apr 22, 6:47 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley30 min
Apr 22, 6:57 PM CDTSevere Thunderstorm WarningLUBCottle, Hall, Motley63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.